As soon as the book Game Change was released, there was specific documentation of mental instability in Sarah Palin. Twenty five specific adjectives or phrases were mentioned in Game Change to describe extremes in mood swings of Palin, which had been observed by members of the McCain campaign. It was not bloggers or members of the “lame stream” media who reported their observation regarding the two Sarahs. It was Republicans who had every reason to be supportive and positive about McCain’s choice for V.P. Those Republican insiders described the “perky” Sarah and the “catatonic” Sarah. Recognizing that there was no documented expert giving an opinion, we were left to speculate about a possible diagnosis had an expert been consulted. It was particularly relevant to consider the mental stability of a person a heart beat away from the Presidency. It is not uncommon for Presidential candidates to be required to produce medical records, so surely we would insist on mental health records being produced if there were any, and if we knew to ask for them. To date, I am unaware of any mental health records that have been produced, so we as lay people are left to speculate.
In April of 2010, I wrote an article discussing the possibility that Sarah Palin suffers from Bipolar-disorder, based upon information reported in Game Change. https://malialitman.wordpress.com/2010/04/26/does-anyone-know-the-real-sarah-palin-going-rogue-sarah-palin
Over the course of two years we have watched multiple speeches, television interviews, and appearances of Sarah Palin. Never have I observed any such public appearances where Palin appeared to be so “perky” and NEVER before have I seen her stick out her tongue during an interview. In her interview at the Liberty & Freedom conference, in her interview of two minutes, she was more “perky” than I have ever seen her, and in the course of a two minute interview she stuck out her tongue 7 times. http://www.examiner.com/right-side-politics-in-national/sarah-palin-interviews-herself-ftw-super-cool-funny-video. Without being privy to her mental health records or doctors, we are left to speculate. This is my personal speculation. I am not an expert, and the only information I have is what is documented herein.
1. Common symptoms of a “manic” episode of bipolar disorder are characterized by “…feeling extremely happy,…talking too fast and too much, and having more energy…”
2.The first medication listed on the internet of medications prescribed for bipolar disorder is Seroquelxr. http://www.seroquelxr.com/bipolar-disorder/what-is-bipolar-disorder.aspx?source=829&utm_source=google&utm_medium=cpc&utm_content=unbrandxrdtc&utm_campaign=SQLJUN09&WT.mc_id=SQL0209GOOPSDTCU&gclid=CInt5oay3KQCFQK87QodoBfNKg.
3.In the listed side effects of Seroquelxr, one of the most serious, and potentially permanent side effects, is a condition known as “Tardive dyskinesia” which may involve the tongue and mouth and can be permanent even after you stop taking the medication. The warnings provided by the manufacturer explain:
“Tardive dyskinesia: Tell your health care provider about any movements you cannot control in your face, tongue, or other body parts. These may be signs of a serious condition. Tardive dyskinesia may not go away, even if you stop taking Seroquel XR. Tardive dyskinesia may also start after you stop taking Seroquel.”
4.Additional information about Tardive dyskinesia includes the following:
“All antipsychotics carry the risk of a muscle disorder called Tardive Dyskinesia that can be permanent in some Seroquel patients. The risk of suffering Tardive Dyskinesia becomes greater the longer Seroquel treatment continues, so patients may want to consider alternate options before using Seroquel, especially if in a high-risk category. All Seroquel patients should fully understand the risks and signs of potential side effects to avoid unnecessary suffering that could occur and to identify side effect precursors if Seroquel adverse effects do develop. http://www.tardive-dyskinesia.com/seroquel.
5.There is no information available about any diagnosed mental illness of Sarah Palin. There is no information to indicate she has ever been treated with Seroquel or any antipsychotic medication. However we do know that the condition known as “Tardive Dyskinesia”can be caused by antipsychotic medications other than Seroquel. In fact lawyers have filed multiple law suits against the manufacturers of antipsychotic medications as a result of patients being afflicted with this side effect. Medications like Haldol, which has been around a long time, is “one of the worst offenders”. http://www.tardive-dyskinesia-lawyer.com/.
Here is additional information available from a lawyer regarding the condition:
“Tardive dyskinesia most commonly occurs in patients with schizophrenia, bipolar disorder, or other psychiatric conditions who are given antipsychotic medication, but it can occur in other patients who are treated with these drugs. Some estimates suggest that it occurs in 15-30% of patients receiving treatment with antipsychotic neuroleptic medications for 3 months or longer. Other estimates suggest that with each year of neuroleptic use, 5% of the patients will show signs of tardive dyskinesia, i.e., 5% after one year, 10% after two years, 15% after three years with no clear upper limit. Eventually, according to these estimates, if on the drugs long enough, the majority of patients will develop the disorder. …
The elderly and female patients are more prone to develop tardive dyskinesia. …”.
We may never get confirmation of any diagnosed mental condition of Sarah Palin, or of any history she may have with anti-psychotic medications. However if she is taking medication for such a problem, and if the “tongue problem” is of recent origin, I hope someone gives her a copy of this article so she can consult a medical doctor and consider the possibility of Tardive Dyskinesia. If this is the case, she needs serious and immediate medical help.